My son had a very hard time adjusting to a small amount of hydrocortisone, so it is probably the prednisone causing your symptoms. Prednisone definitely affects your adrenal and thyroid function. I have read of people having panic attacks for the first time after starting corticosteroids. Perhaps you should be started at a lower dose.
Also, be aware that prednisone, and other steroids deplete your body of potassium, Vitamin C, B6, and zinc. You may need to supplement these things.
If you can afford it, work with a good nutritionist. This was extremely helpful with my son.
Definitely let your doctor know how you are feeling asap.
I think Prednisone is one of the most dangerous medications because I believe that the side effects may last forever. I took it for a bad bronchitis/asthma attack. I was on it for a long time. When I stopped using it, I did not feel well at all. I was still coughing, and I was extremely week and exhausted all of the time. It took me weeks to regain any strength at all. Still, I was exhausted all of the time. My abdomen was then, and still is, distended and bloated. After a few months, I tested positive for hypothyroidism and was put on Synthroid. With that, I became very, very sick in just four days. My stomach is on fire. I am nauseous, bloated. I have headaches and today I was so dizzy that I thought about going to the hospital emergency room.
In my opinion, it all started with Prednisone and Advair (another steroid).
I have read that people with asthma frequently have lower than normal levels of gastric hydrochloric acid, which is of course important for proper digestion.
Supplementation with betaine hydrochloride, along with magnesium, B6 and B12 has helped many asthma sufferers.
As always, I recommend seeing a good nutritionist. Many things, such as Quercetin with Bromelain enzyme, plus Vitamin C,, are antihistaminic, and help stabilize cells to stop inflammation. B vitamin injections are also helpful.
Most definetly. They are all linked. A problem with steroids can affect so many other hormones. Causing thyroid, menstrual, and other problems.
I agree with the PP that is a drug you have to be tentative with at least.
When you take steroids for more then a few weeks, it replaces your adrenal function. So your adrenals take a vacation and stop producing it. But if you stop cold turkey, your adrenals don't pick it up. Which is why a long taper program is necessary. if you do CT, you risk adrenal crisis.
A lot of doctors do not understand AI, or too much cortisol. Are you being taken care of by a GP or an endo? If not an endo, you need to see one right away and discuss your meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.